Ask a doctor

How do you know if you damaged internal stitching after tummy tuck?

I had a tummy tuck 1 week ago. Last night I sat up using more of my abs than I normally do. Now I'm bleeding/spotting, but I'm on the depo shot and haven't had a period for over 6 months... I am not having extreme pain in abdominal area... Just slight discomfort.

Doctor Answers (6)

Spotting

+1
your vaginal issues are not due to your abdominoplasty except maybe due to stress. most people who damage their plication will here a pop when it happens. don't worry and keep your follow up appointments


Newark Plastic Surgeon
5.0 out of 5 stars 35 reviews

Vaginal spotting after tummy tuck

+1
Thanks for your question. Vaginal spotting after a tummy tuck is very unusual and I don't feel it is related to your surgery. The fact that you are not experiencing pain suggests this is not a post operative problem but I would advise you to contact your surgeon about this since you are post operative and if he/she feels its not related to surgery, a consult with your GYN may be in order. Good luck

Sumanth Pagadala, MD
Columbus Plastic Surgeon
4.5 out of 5 stars 19 reviews

How do you know if you damaged internal stitching after tummy tuck?

+1
Vaginal spotting is not related to the muscle repair.   It is uncommon to disrupt the repair postop since many sutures are used.   Best to you

Constance M. Barone, MD
San Antonio Plastic Surgeon
4.5 out of 5 stars 13 reviews

You might also like...

How do you know if you damaged internal stitching after tummy tuck?

+1
From your description, I believe that the bleeding/spotting you have is not related to your tummy tuck surgery. Damaging the muscle repair usually results in severe pain.
You are only 1 week out. My patients at this point still have their drains. I recommend you contact your plastic surgeon. He will be best who can evaluate and advice you.

Maan Kattash, MD, FRCS
Los Angeles Plastic Surgeon
5.0 out of 5 stars 13 reviews

Suture Damage Post Abdominoplasty

+1
Disrupting an abdominoplasty suture and having some type of vaginal bleeding/ spotting should not have anything to do with each other.  If you disrupted some internal suturing, that generally causes some increased pain in that area, and possible a little swelling.  I should not effect any menstrual type bleeding.  I would discuss this with your surgeon, as well as your gynecologist since it may be that your depo shot is wearing off.

Christopher V. Pelletiere, MD
Barrington Plastic Surgeon
4.5 out of 5 stars 28 reviews

Damaging abdominal wall repair after a tummy tuck is extremely unusual.

+1
If you have any questions about the integrity of your abdominal wall after abdominoplasty visit your plastic surgeon. It's highly unlikely that anything you would do after the operation would disrupt the repair.

Vincent N. Zubowicz, MD
Atlanta Plastic Surgeon
4.5 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.